• Previous Article
    A method how to determine parameters arising in a smoldering evolution equation by image segmentation for experiment's movies
  • DCDS-S Home
  • This Issue
  • Next Article
    Event-based fault detection for interval type-2 fuzzy systems with measurement outliers
doi: 10.3934/dcdss.2020391

Numerical and mathematical analysis of blow-up problems for a stochastic differential equation

Shibaura Institute of Technology, 307 Fukasaku, Minuma, Saitama 337-8570, Japan

* Corresponding author: Young Chol Yang

Received  January 2019 Revised  March 2020 Published  June 2020

Fund Project: The first author is partly supported by JSPS KAKENHI Grant number 15H03632 and 19H05599

We consider the blow-up problems of the power type of stochastic differential equation, $ dX = \alpha X^p(t)dt+X^q(t)dW(t) $. It has been known that there exists a critical exponent such that if $ p $ is greater than the critical exponent then the solution $ X(t) $ blows up almost surely in the finite time. In our research, focus on this critical exponent, we propose a numerical scheme by adaptive time step and analyze it mathematically. Finally we show the numerical result by using the proposed scheme.

Citation: Tetsuya Ishiwata, Young Chol Yang. Numerical and mathematical analysis of blow-up problems for a stochastic differential equation. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020391
References:
[1]

J. A. D. Appleby, G. Berkolaiko and A. Rodkina, Non-exponential stability and decay rates in nonlinear stochastic differential equations with unbounded noise, Stochastics, 81 (2009), 99-127. doi: 10.1080/17442500802088541.  Google Scholar

[2]

J. A. D. ApplebyX. R. Mao and A. Rodkina, Stabilization and destabilization of nonlinear differential equations by noise, IEEE Trans. Automat. Control, 53 (2008), 683-691.  doi: 10.1109/TAC.2008.919255.  Google Scholar

[3]

J. DavilaJ. F. BonderJ. D. RossiP. Groisman and M. Sued, Numerical analysis of Stochastic differential equations with explosions, Stochastic Analysis and Applications, 23 (2005), 809-825.  doi: 10.1081/SAP-200064484.  Google Scholar

[4]

P. Groisman and J. D. Rossi., Explosion time in stochastic differential equations with small diffusion, Electoric Journal of Differential Equations, 2007 (2007), 9 pp.  Google Scholar

[5]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Second edition, Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0949-2.  Google Scholar

[6]

C. KellyA. Rodkina and E. M. Rapoo, Adaptive timestepping for pathwise stability and positivity of strongly discretised nonlinear stochastic differential equations, J. Comput. Appl. Math., 334 (2018), 39-57.  doi: 10.1016/j.cam.2017.11.027.  Google Scholar

[7]

P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, Applications of Mathematics (New York), 23. Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[8]

J. E. Macías-Díaz and J. Villa-Morales, Finite-difference modeling à la Mickens of the distribution of the stopping time in a stochastic differential equation, Journal of Difference Equations and Applications, 23 (2017), 799-820.  doi: 10.1080/10236198.2017.1284828.  Google Scholar

[9]

J. M. Sanz-Serna and J. G. Verwer, A study of the recursion $y_{n+1}=y_n+\tau{y_n^m}$, J. Math. Anal. Appl., 116 (1986), 456-464.  doi: 10.1016/S0022-247X(86)80010-5.  Google Scholar

show all references

References:
[1]

J. A. D. Appleby, G. Berkolaiko and A. Rodkina, Non-exponential stability and decay rates in nonlinear stochastic differential equations with unbounded noise, Stochastics, 81 (2009), 99-127. doi: 10.1080/17442500802088541.  Google Scholar

[2]

J. A. D. ApplebyX. R. Mao and A. Rodkina, Stabilization and destabilization of nonlinear differential equations by noise, IEEE Trans. Automat. Control, 53 (2008), 683-691.  doi: 10.1109/TAC.2008.919255.  Google Scholar

[3]

J. DavilaJ. F. BonderJ. D. RossiP. Groisman and M. Sued, Numerical analysis of Stochastic differential equations with explosions, Stochastic Analysis and Applications, 23 (2005), 809-825.  doi: 10.1081/SAP-200064484.  Google Scholar

[4]

P. Groisman and J. D. Rossi., Explosion time in stochastic differential equations with small diffusion, Electoric Journal of Differential Equations, 2007 (2007), 9 pp.  Google Scholar

[5]

I. Karatzas and S. E. Shreve, Brownian Motion and Stochastic Calculus, Second edition, Graduate Texts in Mathematics, 113. Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0949-2.  Google Scholar

[6]

C. KellyA. Rodkina and E. M. Rapoo, Adaptive timestepping for pathwise stability and positivity of strongly discretised nonlinear stochastic differential equations, J. Comput. Appl. Math., 334 (2018), 39-57.  doi: 10.1016/j.cam.2017.11.027.  Google Scholar

[7]

P. E. Kloeden and E. Platen, Numerical Solution of Stochastic Differential Equations, Applications of Mathematics (New York), 23. Springer-Verlag, Berlin, 1992. doi: 10.1007/978-3-662-12616-5.  Google Scholar

[8]

J. E. Macías-Díaz and J. Villa-Morales, Finite-difference modeling à la Mickens of the distribution of the stopping time in a stochastic differential equation, Journal of Difference Equations and Applications, 23 (2017), 799-820.  doi: 10.1080/10236198.2017.1284828.  Google Scholar

[9]

J. M. Sanz-Serna and J. G. Verwer, A study of the recursion $y_{n+1}=y_n+\tau{y_n^m}$, J. Math. Anal. Appl., 116 (1986), 456-464.  doi: 10.1016/S0022-247X(86)80010-5.  Google Scholar

Figure 1.  Numerical solutions (4 samples)
Figure 2.  Numerical Brownian motion
Figure 3.  Histogram of $ T_\tau^L $ and exact distribution of blow-up time (green)
Figure 4.  Numerical solutions (3 samples)
Figure 5.  Numerical Brownian motion
Figure 6.  Distribution of numerical blow-up time
Figure 7.  The number of non-blow-up solutions with fixed $ T_{\max} = 1000 $
Figure 8.  The number of non-blow-up solutions with fixed $ L = 1000 $
Table 1.  Numerical paramaters at numerical blow-up time
Sample No. $ X_n $ $ T_\tau^L $ $ |W_n-M| $
1 $ 1000.343314 $ $ 0.043027 $ $ 0.00076978 $
2 $ 1000.154401 $ $ 0.39964 $ $ 0.0007528 $
3 $ 1000.61063 $ $ 0.0209 $ $ 0.00040622 $
4 $ 1000.101781 $ $ 0.166273 $ $ 0.00045478 $
Sample No. $ X_n $ $ T_\tau^L $ $ |W_n-M| $
1 $ 1000.343314 $ $ 0.043027 $ $ 0.00076978 $
2 $ 1000.154401 $ $ 0.39964 $ $ 0.0007528 $
3 $ 1000.61063 $ $ 0.0209 $ $ 0.00040622 $
4 $ 1000.101781 $ $ 0.166273 $ $ 0.00045478 $
Table 2.  The number of Blow-up solutions with fixed $ T_{max} = 1000 $
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ L=100 $ 977 941 888 791 665 486 369 226 118
$ L=1000 $ 995 988 968 880 756 566 377 223 122
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ L=100 $ 977 941 888 791 665 486 369 226 118
$ L=1000 $ 995 988 968 880 756 566 377 223 122
Table 3.  The number of non-blow-up solutions with fixed $ L = 1000 $
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ T_{\max}=100 $ 995 988 968 880 756 566 377 223 122
$ T_{\max}=1000 $ 996 989 940 848 668 401 234 105 44
$ a $ 0.1 0.2 0.3 0.4 0.5 0.6 0.7 0.8 0.9
$ T_{\max}=100 $ 995 988 968 880 756 566 377 223 122
$ T_{\max}=1000 $ 996 989 940 848 668 401 234 105 44
[1]

José M. Arrieta, Raúl Ferreira, Arturo de Pablo, Julio D. Rossi. Stability of the blow-up time and the blow-up set under perturbations. Discrete & Continuous Dynamical Systems - A, 2010, 26 (1) : 43-61. doi: 10.3934/dcds.2010.26.43

[2]

Monica Marras, Stella Vernier Piro. Bounds for blow-up time in nonlinear parabolic systems. Conference Publications, 2011, 2011 (Special) : 1025-1031. doi: 10.3934/proc.2011.2011.1025

[3]

Xiaoqiang Dai, Chao Yang, Shaobin Huang, Tao Yu, Yuanran Zhu. Finite time blow-up for a wave equation with dynamic boundary condition at critical and high energy levels in control systems. Electronic Research Archive, 2020, 28 (1) : 91-102. doi: 10.3934/era.2020006

[4]

Monica Marras, Stella Vernier Piro. On global existence and bounds for blow-up time in nonlinear parabolic problems with time dependent coefficients. Conference Publications, 2013, 2013 (special) : 535-544. doi: 10.3934/proc.2013.2013.535

[5]

Satyanad Kichenassamy. Control of blow-up singularities for nonlinear wave equations. Evolution Equations & Control Theory, 2013, 2 (4) : 669-677. doi: 10.3934/eect.2013.2.669

[6]

Juntang Ding, Xuhui Shen. Upper and lower bounds for the blow-up time in quasilinear reaction diffusion problems. Discrete & Continuous Dynamical Systems - B, 2018, 23 (10) : 4243-4254. doi: 10.3934/dcdsb.2018135

[7]

Xiaoliang Li, Baiyu Liu. Finite time blow-up and global solutions for a nonlocal parabolic equation with Hartree type nonlinearity. Communications on Pure & Applied Analysis, 2020, 19 (6) : 3093-3112. doi: 10.3934/cpaa.2020134

[8]

Mingyou Zhang, Qingsong Zhao, Yu Liu, Wenke Li. Finite time blow-up and global existence of solutions for semilinear parabolic equations with nonlinear dynamical boundary condition. Electronic Research Archive, 2020, 28 (1) : 369-381. doi: 10.3934/era.2020021

[9]

Zhiqing Liu, Zhong Bo Fang. Blow-up phenomena for a nonlocal quasilinear parabolic equation with time-dependent coefficients under nonlinear boundary flux. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3619-3635. doi: 10.3934/dcdsb.2016113

[10]

Sachiko Ishida, Tomomi Yokota. Blow-up in finite or infinite time for quasilinear degenerate Keller-Segel systems of parabolic-parabolic type. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2569-2596. doi: 10.3934/dcdsb.2013.18.2569

[11]

Cristophe Besse, Rémi Carles, Norbert J. Mauser, Hans Peter Stimming. Monotonicity properties of the blow-up time for nonlinear Schrödinger equations: Numerical evidence. Discrete & Continuous Dynamical Systems - B, 2008, 9 (1) : 11-36. doi: 10.3934/dcdsb.2008.9.11

[12]

Yuta Wakasugi. Blow-up of solutions to the one-dimensional semilinear wave equation with damping depending on time and space variables. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3831-3846. doi: 10.3934/dcds.2014.34.3831

[13]

Hristo Genev, George Venkov. Soliton and blow-up solutions to the time-dependent Schrödinger-Hartree equation. Discrete & Continuous Dynamical Systems - S, 2012, 5 (5) : 903-923. doi: 10.3934/dcdss.2012.5.903

[14]

Mohamed Jleli, Bessem Samet. Blow-up for semilinear wave equations with time-dependent damping in an exterior domain. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3885-3900. doi: 10.3934/cpaa.2020143

[15]

Johannes Lankeit. Infinite time blow-up of many solutions to a general quasilinear parabolic-elliptic Keller-Segel system. Discrete & Continuous Dynamical Systems - S, 2020, 13 (2) : 233-255. doi: 10.3934/dcdss.2020013

[16]

Youshan Tao, Michael Winkler. Critical mass for infinite-time blow-up in a haptotaxis system with nonlinear zero-order interaction. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020216

[17]

María J. Cáceres, Ricarda Schneider. Blow-up, steady states and long time behaviour of excitatory-inhibitory nonlinear neuron models. Kinetic & Related Models, 2017, 10 (3) : 587-612. doi: 10.3934/krm.2017024

[18]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[19]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[20]

Marina Chugunova, Chiu-Yen Kao, Sarun Seepun. On the Benilov-Vynnycky blow-up problem. Discrete & Continuous Dynamical Systems - B, 2015, 20 (5) : 1443-1460. doi: 10.3934/dcdsb.2015.20.1443

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (18)
  • HTML views (123)
  • Cited by (0)

Other articles
by authors

[Back to Top]